Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 104, NWS La Crosse, WI

August 23, 2006Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 23, 2006, 6:41 PM CDT for Monroe County, Wisconsin. It was in force for 64 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2006, 6:41 PM CDT (23:41 UTC)
Expired
Aug 23, 2006, 7:45 PM CDT
In force
64 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Monroe County, WI

The radar

The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 6:55 PM CDTTSTM WND DMG2 S Warrens, WILARGE TREES DOWN
Aug 23, 6:55 PM CDTTSTM WND GST 705 Wsw Warrens, WI
Aug 23, 6:55 PM CDTTSTM WND GST 751 Sw Kirby, WI
Aug 23, 6:55 PM CDTHAIL 1.755 Wsw Warrens, WI
Aug 23, 6:55 PM CDTHAIL 21 S Kirby, WI
Aug 23, 7:00 PM CDTTSTM WND DMGKirby, WIBARN DOWN
Aug 23, 7:00 PM CDTTSTM WND GST 551 S Tunnel City, WI
Aug 23, 7:02 PM CDTTSTM WND DMG3 S Warrens, WILARGE TREES DOWN
Aug 23, 7:03 PM CDTHAIL 2.51 S Tunnel City, WI
Aug 23, 7:06 PM CDTHAIL 11 E Tunnel City, WI
Aug 23, 7:08 PM CDTHAIL 0.75Tomah, WI
Aug 23, 7:15 PM CDTTSTM WND DMGTomah, WILARGE FUEL TANKS FLIPPED AT GAS STATION. SHOPPING CART CORRAL FLIPPED ONTO CARS.
Aug 23, 7:21 PM CDTHAIL 12 Nw Oakdale, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 2:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 232341
SVRARX
WIC081-240045-
/O.NEW.KARX.SV.W.0104.060823T2341Z-060824T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT WED AUG 23 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
  MILES NORTH OF THE NORTH FLOWAGE...OR ABOUT 8 MILES EAST OF BLACK
  RIVER FALLS...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CATARACT AROUND 645 PM...
  COUNTY ROADS I AND I I AND THE CATARACT LOOKOUT POINT AROUND 650
  PM...
  JELLYSTONE PARK NEAR WARRENS AND I 94 EXIT 135 AROUND 655 PM...
  FORT MC COY AND THE REZIN LANDING STRIP AROUND 700 PM...
  NORMAY RIDGE AND TUNNEL CITY AROUND 705 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4375 9037 4374 9039 4374 9063 4377 9063
      4397 9076 4415 9094 4416 9032 4375 9031

$$

DAS
3 follow-up statements
000 
WWUS53 KARX 232358
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 PM CDT WED AUG 23 2006

WIC081-240045-
/O.CON.KARX.SV.W.0104.000000T0000Z-060824T0045Z/
MONROE WI-
657 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MONROE COUNTY...

AT 655 PM...GOLF BALL SIZE HAIL AND WINDS TO 75 MPH WERE REPORTED BY 
SPOTTERS IN THE WARRENS AND KIRBY AREAS.

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND EXTREMELY DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS
STORM WAS LOCATED NEAR KENDALL...OR 15 MILES SOUTHEAST OF TOMAH...
MOVING SOUTHEAST AT 35 MPH.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4375 9037 4374 9039 4374 9063 4377 9063
      4397 9076 4415 9094 4416 9032 4375 9031

$$

DAS
000 
WWUS53 KARX 240013
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
712 PM CDT WED AUG 23 2006

WIC081-240045-
/O.CON.KARX.SV.W.0104.000000T0000Z-060824T0045Z/
MONROE WI-
712 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MONROE COUNTY...

MANY REPORTS OF LARGE HAI AND DAMAGING WINDS HAVE BEEN REPORTED WITH 
THIS STORM.

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND EXTREMELY DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS
STORM WAS LOCATED NEAR HIGHWAY 131 AND COUNTY A...OR 6 MILES SOUTH OF
TOMAH...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUNNEL TRAIL CAMPGROUND AND MILL BLUFF STATE PARK AROUND 720 PM...
  HOFFMAN CORNERS AND KENDALL AROUND 725 PM...
  GLENDALE AROUND 730 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4375 9037 4374 9039 4374 9063 4377 9063
      4397 9076 4415 9094 4416 9032 4375 9031

$$

DAS
000 
WWUS53 KARX 240033
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 PM CDT WED AUG 23 2006

WIC081-240045-
/O.CON.KARX.SV.W.0104.000000T0000Z-060824T0045Z/
MONROE WI-
732 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MONROE COUNTY...

AT 721 PM CDT...QUARTER SIZE HAIL WAS REPORTED BETWEEN OAKDALE AND 
TOMAH BY A TRAINED SPOTTER.

AT 728 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND EXTREMELY DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR HOFFMAN CORNERS...OR 14
MILES SOUTH OF TOMAH...MOVING SOUTHEAST AT 30 MPH.

LAT...LON 4375 9037 4374 9039 4374 9063 4377 9063
      4397 9076 4415 9094 4416 9032 4375 9031

$$

DAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:20 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 23, 3:20 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CDT WED AUG 23 2006

.SHORT TERM...THROUGH FRIDAY NIGHT

MAIN CONCERNS ARE WITH THE RAIN CHANCES THROUGH THE PERIOD.

SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE OVER
SOUTH CENTRAL SOUTH DAKOTA NEAR KPHP. WARM FRONT EXTENDS EAST FROM
THE LOW ACROSS SOUTHERN MINNESOTA INTO SOUTHERN WISCONSIN. LOCAL AND
REGIONAL RADARS SHOWING SOME CONVECTION ALONG AND NORTH OF THIS
BOUNDARY OVER WISCONSIN.

12Z MODELS ARE VERY SIMILAR WITH THE TRENDS THROUGH THE PERIOD BUT
THE GFS EXHIBITS THE BEST RUN TO RUN CONTINUITY. WILL OBVIOUSLY
SCALE BACK ON THE CONVECTIVE FEEDBACK ISSUES...BUT WILL OTHERWISE
LEAN TOWARD THE GFS SOLUTION.

ONGOING CONVECTION IS DEVELOPING ALONG AND NORTH OF THE NEARLY
STATIONARY WARM FRONT IN THE MLCAPE AXIS. MLCAPE IN THE WARM SECTOR
HAS BUILT TO AROUND 2500 J/KG AND THEN GOES DOWN TO ABOUT 500 J/KG
NORTH OF THE FRONT NEAR KMDZ. CONVECTION EXPECTED TO CONTINUE
GROWING IN COVERAGE AS UPSTREAM SHORT WAVE TROUGH OVER EASTERN NORTH
DAKOTA AND THE ASSOCIATED UPPER LEVEL SPEED MAX COMES DOWN INTO THE
INSTABILITY AXIS THIS EVENING. PLENTY OF SHEAR AVAILABLE WITH
EFFECTIVE SHEAR CURRENTLY 40-45 KNOTS AND THE NAM SHOWING THE 0-6KM
SHEAR REMAINING BETWEEN 45 AND 50 KNOTS THROUGH THE EVENING. HAVE
INCREASED THE POPS OVER THE EAST INTO THE LIKELY RANGE FOR TONIGHT
AS THE CONVECTION COULD GO FOR A WHILE DURING THE OVERNIGHT AREAS
AS THE SPEED MAX MOVES ACROSS THE REGION.

THE WARM FRONT IS NOT EXPECTED TO MOVE MUCH OVERNIGHT BUT AM
SOMEWHAT CONCERNED THAT IT COULD GET PUSHED SOUTH OVER WISCONSIN
FROM THE COMPLEX THAT IS EXPECTED TO FORM. AS THE OVERNIGHT
CONVECTION MOVES OFF TO THE EAST...MAY SEE A PERIOD OF DRY WEATHER
DURING THE LATE MORNING AND EARLY AFTERNOON. BUT WITH THE GFS
CONTINUING TO SHOW BETWEEN 1000-1500 J/KG OF MLCAPE ALONG THE FRONT
OVER MINNESOTA AND THE LOW LEVEL JET AND MOISTURE TRANSPORT BEGINS
TO REFOCUS BACK TO THE WEST...CAN NOT TOTALLY RULE OUT SCATTERED
STORMS FORMING IN THE BAROCLINIC/INSTABILITY ZONE AND WILL KEEP
SOME POPS ALONG THE FRONT. ACTIVITY EXPECTED TO INCREASE IN
COVERAGE DURING THE AFTERNOON OVER MINNESOTA AS THE LOW LEVEL JET
CONTINUES TO INCREASE AND THE NEXT IN THE SERIES OF SHORT WAVE
TROUGHS COMES OUT OF THE DAKOTAS TO INTERACT WITH THE FRONT.

GREATEST COVERAGE OF STORMS ACROSS THE AREA WILL OCCUR THURSDAY
NIGHT. THE FRONT AGAIN WILL REMAIN NEARLY STATIONARY OVER THE AREA
WITH THE LOW LEVEL JET EXPECTED TO BRING MOISTURE TRANSPORT ON THE
ORDER OF 250-300 G/KG INTO AND OVER THE FRONT. INTENSE ISENTROPIC
RESPONSE SHOULD BE SEEN WITH THE WARM AIR ADVECTION FROM THE LOW
LEVEL JET WITH THE GFS SHOWING 15 TO 20 MICROBARS/S OF UPGLIDE
DEVELOPING BY 00Z FRIDAY AND CONTINUING THROUGH 06Z FRIDAY ON THE
310 ISENTROPIC SURFACE. THE SURFACE LOW IS THEN EXPECTED TO PUSH
EAST ALONG THE FRONT AND TOWARD THE AREA DURING THE OVERNIGHT AS THE
SHORT WAVE TROUGH TRANSLATE EAST ACROSS THE REGION. THIS SHOULD POINT
THE NOSE OF THE LOW LEVEL JET RIGHT INTO THE FORECAST AREA AND
SHOULD SEE SEVERAL ROUNDS/TRAINING OF CELLS TO PRODUCE SOME HEAVY
RAINS.

SYSTEM EXPECTED TO SLOWLY PUSH EAST ACROSS THE AREA FRIDAY BUT THE
HEAVIEST RAIN SHOULD BE EAST OF THE AREA FRIDAY MORNING. HAVE
MAINTAINED CHANCE POPS ACROSS THE ENTIRE AREA...BUT NOT OUT OF THE
REALM THAT NORTHEAST IOWA AND SOUTHWEST WISCONSIN COULD BE DRY. WITH
THE FRONT AND LOW PRESSURE AREA EAST OF THE AREA FOR FRIDAY NIGHT
DID COORDINATE WITH MPX TO REMOVE THE POPS ACROSS THE WEST.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

LATEST RUNS OF THE MEDIUM RANGE MODELS AND ENSEMBLES FROM 00Z ARE IN
GOOD AGREEMENT WITH THE PASSAGE OF A SHORT WAVE TROUGH EARLY IN THE
PERIOD FOLLOWED BY LARGE SCALE RIDGING OVER THE CENTRAL PART OF THE
COUNTRY. SURFACE LOW ASSOCIATED WITH THE SHORT WAVE TROUGH IS
EXPECTED TO PASS SOUTH OF THE FORECAST AREA ACROSS MISSOURI AND
ILLINOIS. THIS SHOULD PUT THE SOUTHERN AND EASTERN SECTIONS OF THE
FORECAST AREA ON THE NORTHWEST FRINGE OF THE PRECIPITATION SHIELD AS
THIS LOW PASSES BY. PREVIOUS FORECAST ALREADY INCLUDED SOME CHANCE
POPS ACROSS THE SOUTH AND EAST FOR BOTH SATURDAY AND SATURDAY NIGHT.
FOR NOW SEE NO REASON TO MAKE ANY CHANGES TO THIS THINKING. SYSTEM
STILL LOOKS TO CLEAR THE AREA FOR A DRY SUNDAY WITH SURFACE HIGH
PRESSURE BUILDING IN AFTER THAT KEEPING THE REMAINDER OF THE
EXTENDED PERIOD DRY. PREVIOUS TEMPERATURES LOOK REASONABLE WITH ONLY
A MINOR TWEAK OR TWO MADE.

&&

.HYDROLOGY...PRECIPITABLE WATERS EXPECTED TO BE AROUND 1.75 INCHES
FOR THE EVENT THURSDAY NIGHT AND FOR NOW WILL GO WITH QPF AMOUNTS OF
2-2.5 INCHES. SOMEWHAT CONCERNED THAT THIS MAY BE TOO CONSERVATIVE
AND COULD SEE AMOUNTS IN THE 3 TO 4 INCH RANGE. LATEST FLASH FLOOD
GUIDANCE ACROSS SOUTHEAST MINNESOTA INTO CENTRAL WISCONSIN INDICATES
THE AREA CAN TAKE ABOUT 3 TO 4 INCHES IN 6 HOURS...SO FOR NOW WILL
NOT ISSUE A FLASH FLOOD WATCH BUT WILL MENTION HEAVY RAIN IN THE
ZONES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

04
Hazardous weather outlook, Aug 23, 1:55 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
155 PM CDT WED AUG 23 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-241100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
155 PM CDT WED AUG 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST  INTO CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY WAS LOCATED FROM RED WING MINNESOTA TO LA CROSSE
WISCONSIN...SOUTHEASTWARD TO NEAR WISCONSIN DELLS. VERY WARM AND
UNSTABLE AIR WAS BUILDING OVER MINNESOTA AND IOWA AND WILL PROVIDE
ENERGY TO THUNDERSTORMS FORMING NEAR THE BOUNDARY. THE WINDS ABOVE
THE SURFACE ARE FAVORABLE FOR SUPERCELLS...WITH TORNADOES POSSIBLE
ALONG THE BOUNDARY WHERE SURFACE WINDS BECOME MORE SOUTH AND EAST.
THE TEMPERATURE AND WIND PROFILE ALOFT ALSO FAVORS VERY LARGE HAIL.
DAMAGING WINDS ARE ALSO POSSIBLE ALONG AND WEST OF THE BOUNDARY.

THUNDERSTORMS ARE EXPECTED TO FORM BETWEEN 3 AND 5 PM ALONG THIS
FRONTAL BOUNDARY FROM RED WING TO LA CROSSE TO THE WISCONSIN
DELLS...AND A TORNADO WATCH WILL LIKELY BE ISSUED BY THE STORM
PREDICTION CENTER FOR THE MAIN THREAT AREA. STORMS WILL MOVE
SOUTHEAST ONCE INITIATED.

FURTHER AWAY FROM THE BOUNDARY...ALONG AND NORTH OF I-94 IN
WISCONSIN...LARGE HAIL WILL BE THE MAIN THREAT.

STORMS MAY BUILD WEST TOWARD I-35 THROUGH THE EVENING AND ALSO WILL
CONTAIN A LARGE HAIL AND DAMAGING WIND THREAT. ISOLATED TORNADOES ARE
POSSIBLE SHOULD THE BOUNDARY MOVE WEST THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR THURSDAY AND
THURSDAY NIGHT. THE FRONTAL BOUNDARY WILL REMAIN NEAR A SIOUX FALLS
TO MASON CITY AND DUBUQUE LINE FOR THURSDAY AND THURSDAY NIGHT. AS A
STRONG UPPER DISTURBANCE AND AN AREA OF LOW PRESSURE MOVE ACROSS THE
NORTHERN PLAINS...THE SOUTHERLY FLOW OF MOISTURE INTO AND OVER THE
FRONT WILL INCREASE FOR THURSDAY AFTERNOON AND EVENING. THE AIRMASS
SOUTH OF THE FRONTAL BOUNDARY WILL AGAIN BECOME VERY UNSTABLE. WINDS
ALOFT WILL INCREASE AS WELL. THIS COMBINATION WILL BE FAVORABLE FOR
A FEW OF THE STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT. IF THE FRONT LIFTS INTO THE AREA THURSDAY
AFTERNOON OR EARLY THURSDAY EVENING...THERE WILL ALSO BE A RISK FOR
ISOLATED TORNADOS WITH ANY THUNDERSTORMS NEAR THE FRONTAL BOUNDARY.
THE TORNADO THREAT WOULD MAINLY BE ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

WITH A VERY MOIST AIRMASS BEING LIFTED NORTH OVER THE FRONT...THERE
IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A POTENTIAL FOR FLASH
FLOODING THURSDAY NIGHT. THIS THREAT APPEARS TO BE MAINLY NORTH OF
INTERSTATE 90.

STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE THE TIMING AND THREAT
AREAS FOR THESE POTENTIAL SEVERE WEATHER EVENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...MAINLY
ALONG AND EAST OF THE MISSISSIPPI RIVER COORIDOR. SPOTTERS ALONG THE
MISSISSIPPI RIVER CORRIDOR AND EAST SHOULD BE READY FOR ACTIVATION
ANYTIME AFTER 3 OR 4 PM...AND SEVERE WEATHER MAY LAST THROUGH THE
EVENING. AREAS FURTHER WEST WILL POSSIBLY BE NEEDED LATER IN THE
EVENING. THOSE SPOTTERS WEST OF THE MISSISSIPPI RIVER CAN MONITOR
DEVELOPMENT ON RADAR FOR ASSISTANCE.

SPOTTER ACTIVATION MAY BE NEEDED ALMOST ANYWHERE IN THE AREA THURSDAY
AFTERNOON AND EVENING...WHICH WILL DEPEND ON WHERE THE FRONTAL
BOUNDARY IS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS/DTJ/BAUMGARDT

In the hours before

Local storm report, Aug 23, 5:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
555 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             4 NNE HATFIELD          44.47N 90.70W
08/23/2006  E0.75 INCH       CLARK              WI   AMATEUR RADIO

            HAIL REPORT ALONG HIGHWAY 95 ABOUT 8 MILES EAST OF THE
            CLARK-JACKSON COUNTY LINE.

0550 PM     HAIL             2 S HATFIELD            44.39N 90.73W
08/23/2006  E0.75 INCH       JACKSON            WI   AMATEUR RADIO

            RADIO TRAFFIC VIA SPOTTERS.

&&

SHEA
Local storm report, Aug 23, 6:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
603 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 SW NEILLSVILLE        44.53N 90.63W
08/23/2006  E0.75 INCH       CLARK              WI   PUBLIC

&&

ADAMS
Local storm report, Aug 23, 6:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
615 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             2 WSW MERRILLAN         44.44N 90.87W
08/23/2006  E1.25 INCH       JACKSON            WI   LAW ENFORCEMENT

&&

ADAMS
Local storm report, Aug 23, 6:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
621 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             MERRILLAN               44.45N 90.84W
08/23/2006  E1.75 INCH       JACKSON            WI   LAW ENFORCEMENT

&&

DAVIS
Local storm report, Aug 23, 6:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
633 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             3 SE BLACK RIVER FALLS  44.27N 90.80W
08/23/2006  E1.00 INCH       JACKSON            WI   TRAINED SPOTTER

&&

DAVIS
Local storm report, Aug 23, 6:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
637 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             3 SE BLACK RIVER FALLS  44.27N 90.80W
08/23/2006  E1.75 INCH       JACKSON            WI   TRAINED SPOTTER

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:00 PM CDTSevere Thunderstorm WarningARXClark60 min
Aug 23, 4:25 PM CDTSevere Thunderstorm WarningARXClark65 min
Aug 23, 5:22 PM CDTTornado WarningARXClark23 min
Aug 23, 5:31 PM CDTTornado WarningARXJackson44 min
Aug 23, 6:16 PM CDTSevere Thunderstorm WarningARXClark, Jackson47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.